MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95001
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes Diarrhea (1811); Peritonitis (2252)
Date of Event 07/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical review: there is a temporal and likely causal relationship between peritoneal dialysis utilizing the stay safe/safe lock catheter ext.Set and the patient event of peritonitis as the stay safe/safe lock catheter ext.Set disconnected from the peritoneal dialysis catheter while the patient was in bed completing treatment.It is unknown how the stay safe/safe lock catheter ext.Set became disconnected.No product was available to be returned.The patient¿s pd cultures resulted positive for staphylococcus and leuconostoc mesenteroides.¿leuconostoc species affect immunosuppressed patients and known to cause catheter related infections¿.¿leuconostoc spp.Are found in a wide variety of habitats, including human and animal gastrointestinal tracts, plant surfaces, dairy fermentations, and fermented vegetables¿.Additionally, staphylococci are the ¿predominant normal flora on human skin¿.This information infers that a contamination issue occurred which caused the peritonitis.That would align with the reported disconnect of the stay safe/safe lock catheter ext.Set from the pd catheter.Although the cause of the disconnect cannot be determined, based on the available information the stay safe/safe lock catheter ext.Set caused or contributed to the patient¿s peritonitis event.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
It was reported that there was a spontaneous disconnection of the stay safe/safe lock catheter ext.Set from the peritoneal dialysis (pd) catheter while this pd patient was in bed for pd treatment.During follow-up it was reported that the patient was diagnosed with peritonitis.Additional information was obtained through follow-up with the clinic charge nurse (cn).The patient reported waking up in the morning of (b)(6) 2025 to use the restroom.The patient noticed everything was wet.The stay safe/safe lock catheter ext.Set had disconnected and pulled all the tubing from the pd catheter.The patient was seen in the pd clinic later that day.When the patient arrived at the clinic, no symptoms of peritonitis were reported.The patient did report diarrhea but attributed that to a common issue when her diabetes is not under control.The patient had a pd culture obtained.The stay safe/safe lock catheter ext.Set was changed.The patient was initiated on prophylactic antibiotics at that time with fluconazole (route, dose, frequency, and duration not provided).The culture resulted positive for gram-negative staphylococcus (no species provided) and leuconostoc mesenteroides.The patient was diagnosed with peritonitis.The cn stated they changed the antibiotic to nystatin (route, dose, frequency, and duration not provided), but the patient did not pick the prescription up from the pharmacy.The cn was not able to reach the patient for approximately 4 days.The patient suffers from depression and was not taking her antidepressant.The patient did not self-administer the antibiotics for 5 days.The patient was seen in the clinic on (b)(6) 2025 for a re-culture.The physician determined to extend the patient¿s antibiotics for another two weeks.The patient was not hospitalized for this event.The cn does not know how the stay safe/safe lock catheter ext.Set became disconnected.The patient is still using the same cycler.The extension set is not available to return.
 
Additional Manufacturer Narrative
Correction: h.8.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: as the device was not returned to the manufacturer, a physical evaluation could not be performed.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description

Brand Name
STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key22568417
Report Number0008030665-2025-01650
Device Sequence Number9237973
Product Code KDJ
UDI-Device Identifier00840861100767
UDI-Public00840861100767
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number050-95001
Device Lot Number24LR08079
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer08/06/2025
10/20/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date08/06/2025
10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID.; DELFLEX PD FLUID.; DELFLEX PD FLUID.; LIBERTY CYCLER SET.; LIBERTY CYCLER SET.; LIBERTY CYCLER SET.; LIBERTY SELECT CYCLER.; LIBERTY SELECT CYCLER.; LIBERTY SELECT CYCLER.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight94 KG